Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 191, NWS Mobile, AL

June 10, 2022Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 1:53 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 1:53 PM CDT (18:53 UTC)
Expired
Jun 10, 2022, 3:00 PM CDT
In force
67 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:20 PM CDTTSTM WND DMG4 W Boice, MSMULTIPLE TREES DOWN FROM FRED WEST RD TO HAROLD GRAHAM DR. TIME ESTIMATED FROM RADAR.
Jun 10, 2:20 PM CDTTSTM WND DMGRunnelstown, MSEM REPORTS WIND DAMAGE TO A BUILDING IN RUNNELSTOWN, MS.
Jun 10, 2:25 PM CDTTSTM WND DMG3 Sse Clara, MSTREES DOWN ON FRANK CLARK RD. TIME ESTIMATED BY RADAR.
Jun 10, 2:25 PM CDTTSTM WND DMG4 S Runnelstown, MSEM REPORTS MULTIPLE TREES DOWN ON BOTH HIGHWAY 29 AND MEMORIAL CHURCH ROAD.
Jun 10, 2:30 PM CDTTSTM WND DMG1 E Robinson Junction, MS*** 1 INJ *** TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. ONE INJURY REPORTED. TIME ESTIMATED BY RADAR.
Jun 10, 2:30 PM CDTTSTM WND DMG1 E Robinson Junction, MSTREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS54 KMOB 101853
SVRMOB
MSC041-111-153-102000-
/O.NEW.KMOB.SV.W.0191.220610T1853Z-220610T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
153 PM CDT Fri Jun 10 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Perry County in southeastern Mississippi...
  Wayne County in southeastern Mississippi...
  Greene County in southeastern Mississippi...

* Until 300 PM CDT.

* At 152 PM CDT, severe thunderstorms were located along a line
  extending from near Heidelberg to 6 miles east of Improve, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta,
  State Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1852Z 272DEG 40KT 3186 8899 3131 8959 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
3 follow-up statements
557 
WWUS54 KMOB 101932
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
232 PM CDT Fri Jun 10 2022

MSC041-111-153-102000-
/O.CON.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
232 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN PERRY...WAYNE AND GREENE COUNTIES...

At 231 PM CDT, severe thunderstorms were located along a line
extending from 10 miles north of Waynesboro to near Buckatunna to 6
miles east of Sunrise, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management reported wind damage to a building in 
         Runnelstown.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta, State
Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3143 8915 3143 8894 3182 8894 3185 8865
      3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1931Z 276DEG 35KT 3182 8866 3152 8856 3130 8910 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MM
312 
WWUS54 KMOB 101948
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
248 PM CDT Fri Jun 10 2022

MSC041-111-153-102000-
/O.CON.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
248 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN PERRY...EASTERN WAYNE AND GREENE COUNTIES...

At 248 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Silas to 6 miles northwest of
Chatom to 4 miles southeast of Richton, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waynesboro, Richton, Leakesville, Clara, Beaumont, New Augusta, State
Line and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3131 8915 3149 8872 3183 8872 3185 8865
      3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1948Z 272DEG 40KT 3181 8846 3151 8836 3129 8890 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

MM
129 
WWUS54 KMOB 101958
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
258 PM CDT Fri Jun 10 2022

MSC041-111-153-102006-
/O.EXP.KMOB.SV.W.0191.000000T0000Z-220610T2000Z/
Perry MS-Wayne MS-Greene MS-
258 PM CDT Fri Jun 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY...EASTERN WAYNE
AND GREENE COUNTIES WILL EXPIRE AT 300 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However small 
hail and gusty winds are still possible with additional 
thunderstorms across the area.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.

LAT...LON 3131 8915 3149 8872 3183 8872 3185 8865
      3189 8847 3115 8844 3115 8914
TIME...MOT...LOC 1956Z 272DEG 40KT 3181 8837 3151 8827 3129 8881 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:03 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 10, 1:03 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
103 PM CDT Fri Jun 10 2022

.AVIATION...
18Z issuance...A line of strong to severe storms continue to
approach the region from the northwest. The line should enter our
Southeast Mississippi/Southwest Alabama counties by 19-20Z, and
should reach our TAF sites by 21-22Z. Low-end MVFR to IFR
conditions, as well as gusty winds and frequent lightning will
accompany these storms as they push through. Storms should
decrease in coverage and intensity by the evening hours. VFR
conditions are expected overnight tonight and into Saturday
morning. /96

&&

.PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS
continues to make progress east and southeast, now moving into
west central MS as of 11am. There are mixed signals about how the
organization of the MCS will hold together as it moves southeast
into our area this afternoon. The first thing we note this morning
is a marked instability gradient across the area in association
with a weak front located roughly near the Hwy 84 corridor.
MLCAPES have already climbed to 2000-2500 J/kg along the coast
(also aided by a moisture surge from a northward moving outflow
boundary from earlier Gulf convection) to under 1000 J/kg north of
Hwy 84. With additional heating today, MLCAPES are forecast to
climb to 3000-4000 J/kg across the I-10 corridor into adjacent
parts of SE MS with 1000-1500 J/kg across our far northern third
of the forecast area. Effective bulk shear will not be too
favorable with values of 15-25 kt in general. Overall this
suggests that the overall MCS may become somewhat disorganized.
However, the associated outflow boundary will continue to march
southeast into our inland SE MS counties around 1pm or so and
continue southeast across the region through the afternoon and
early evening. As the boundary encounters the increasingly
unstable airmass, we will likely see new storm development along
and just ahead of the boundary (with convection also aided by
subtle 500 mb height falls and the northward moving outflow north
of I-10). Having said that, the extent of convective coverage
still remains uncertain as satellite and mesoanalysis indicates
some residual subsidence over coastal areas from the early morning
Gulf convection. Some mesoscale models indicate this could limit
overall coverage in southern and eastern zones. We will have to
watch satellite trends for the next few hours to see how much of a
factor that could be. All that being said, our current forecast
of decreasing rain chances in the eastern zones looks good so no
changes are anticipated to the ongoing forecast.

While deep layer shear is rather meager, steep low level lapse
rates and DCAPES around 1000 J/kg indicate the potential for
damaging wind gusts as the main severe threat. However, a few
large hail reports are possible in the southern half of the area
where the higher instability resides. The tornado threat is rather
low today due to weak shear. However, given the outflow boundary
present north of I-10 and the incoming boundary from the
northwest, we will have to watch for storm scale interactions
along those boundaries as brief spin-ups can sometimes occur.
Again, damaging wind gusts will be the primary severe threat.

The current Slight Risk over a majority of our area handles the
threat well. The severe threat should end by 9pm in our eastern
zones, if not sooner. 34/JFB

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 1:12 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022

ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...

At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
      3116 8793 3115 8790 3117 8789 3114 8787
      3116 8788 3116 8787 3118 8785 3119 8788
      3121 8788 3120 8785 3122 8786 3122 8784
      3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:25 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne65 min
Jun 10, 2:30 PM CDTSpecial Weather StatementMOBGeorge, Perry45 min
Jun 10, 2:38 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone52 min
Jun 10, 2:55 PM CDTSpecial Weather StatementMOBGreene, Perry50 min
Jun 10, 3:22 PM CDTSpecial Weather StatementMOBGeorge38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.